Alert archive / New Hampshire / Flash Flood Warnings in 2004
Flash Flood Warning 2, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Aug 13, 2004, 5:37 PM EDT for Carroll County, New Hampshire. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2004, 5:37 PM EDT (21:37 UTC)
- Expired
- Aug 13, 2004, 7:30 PM EDT
- In force
- 113 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Carroll County, NH
The radar
The Portland,ME radar (KGYX), 86 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KGYX 132138 FFWGYX NHC003-132330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAY ME 537 PM EDT FRI AUG 13 2004 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * FLASH FLOOD WARNING FOR... CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE THIS INCLUDES THE CITY OF OSSIPEE * UNTIL 730 PM EDT * AT 530 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM 23 MILES NORTHWEST OF OSSIPEE TO 11 MILES NORTHWEST OF OSSIPEE...OR FROM 9 MILES NORTHWEST OF MOULTONBOROUGH TO 4 MILES EAST OF MOULTONBOROUGH...MOVING NORTHEAST AT 35 MPH. DOPPLER RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN IN THE LAST HOUR...WITH MORE HEAVY RAIN EXPECTED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT FLOOD DAMAGE... HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. LAT...LON 4355 7145 4352 7108 4405 7115 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 4:25 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 13, 4:25 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
425 PM EDT FRI AUG 13 2004
.SHORT TERM (TONIGHT THROUGH SATURDAY)...
CONVECTION FIRING UP OVER SOUTHERN NEW ENGLAND AND OFF SOUTHERN
NEW ENGLAND COAST IN RESPONSE TO APPROACHING REMNANTS OF BONNIE.
EXPECTING HEAVY SHOWERS/TSTMS INTO THE EVENING BEFORE COMING TO
AN END AROUND MIDNIGHT AS SYSTEM EXITS TO THE NORTHEAST. QPF OF
1-2 INCHES POSSIBLE SO WILL CONTINUE THE FLOOD WATCH. LOTS OF
LOW LEVEL MOISTURE WILL BE SLOW TO LEAVE SO AREAS OF FOG WILL
PERSIST TIL MORNING. RIDGE BUILDS OVER MAINE AND NEW HAMPSHIRE
SATURDAY FOR PARTLY SUNNY SKIES AND LOWER HUMIDITIES.
&&
.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...
THE REMNANTS OF CHARLEY WILL AFFECT THE REGION. THERE IS A BIT OF
MODEL SPREAD HERE...SO FORECAST CONFIDENCE ON EXACT TIMING AND TRACK
ARE LESS THAN NORMAL. THE AMOUNT OF RAIN WILL BE TRACK DEPENDENT...
SO A PERIOD OF HEAVY RAIN CAN BE EXPECTED. THE FORECAST IS MORE OR
LESS BASED ON THE GFS TRACK...AND THIS TIMING WAS USED.
THE RAIN SHOULD END DURING SUNDAY EVENING AS CHARLEY MOVES NORTH
NORTHEAST. AFTER THIS...FAIR WEATHER IS EXPECTED.
&&
.AVIATION...
IFR CONDS TO CONTINUE INTO TONIGHT AS REMNANTS OF BONNIE MOVE THRU
THE AREA. AFTER 06Z CONDS GRADUALLY IMPROVE AS SYSTEM EXITS AND
SURFACE FLOW BECOMES WEST. PLENTY OF LOW LEVEL MOISTURE AROUND SO
AREAS OF FOG OR LOW CLDS WILL LIKELY BE SLOW TO LEAVE.
&&
.MARINE...
WILL CONTINUE THE SCA TONIGHT AS SEAS AND WINDS SHOULD INCREASE
BRIEFLY THIS EVENING. SATURDAY WINDS WILL BE LIGHT SOUTHWEST AND
SEAS WILL DIMINISH. WINDS AND SEAS WILL ONCE AGAIN COME UP WITH THE
APPROACH OF THE REMNANTS OF CHARLEY. FOR NOW...BASED ON THE GFS
TRACK...WINDS AND SEAS SHOULD COME BACK INTO THE SMALL CRAFT RANGE.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH TONIGHT ALL ZONES.
SCA.
NH...FLOOD WATCH THROUGH TONIGHT ALL ZONES.
SCA.
&&Hazardous weather outlook, Aug 13, 3:44 AM EDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 344 AM EDT FRI AUG 13 2004 MEZ007>009-012>014-018>028-NHZ001>010-013-014-140743- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- 344 AM EDT FRI AUG 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE FORECAST AREA FOR TODAY AND TONIGHT. THIS INCLUDES SOUTHERN AND WESTERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. PLEASE SEE THE LATEST FLOOD WATCH STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN... THE REMNANTS OF HURRICANE CHARLEY WILL MOVE UP THE EAST COAST SUNDAY AND SUNDAY NIGHT. THIS COULD BRING MORE RAIN...POSSIBLY HEAVY AT TIMES...TO THE REGION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY. REPORTS OF FLOODING AND SIGNIFICANT RAINFALL SHOULD BE RELAYED TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 13, 4:16 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 416 PM EDT FRI AUG 13 2004 NHZ003>009-132315- BELKNAP NH-MERRIMACK NH-NORTHERN CARROLL NH-NORTHERN GRAFTON NH- SOUTHERN CARROLL NH-SOUTHERN GRAFTON NH-SULLIVAN NH- 416 PM EDT FRI AUG 13 2004 ...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINS WILL AFFECT CENTRAL AND NORTHERN NEW HAMPSHIRE THROUGH LATE AFTERNOON... LOOK FOR SHOWERS AND SCATTERED STRONG THUNDERSTORMS TO CROSS CENTRAL AND NORTHERN NEW HAMPSHIRE DURING THE MID TO LATE AFTERNOON HOURS. AS THE STRONGEST STORMS AFFECT PLYMOUTH...MEREDITH...LEBANON AND CARROLL...EXPECT BETWEEN 1 AND 2 INCHES OF RAIN IN AN HOUR OR LESS. THIS WILL RESULT IN LOCALIZED STREET FLOODING...AS WELL AS SHARP RISES ON SMALL RIVERS AND STREAMS. IF YOU PLAN TO BE OUTSIDE ACROSS THIS AREA THROUGH LATE THIS AFTERNOON...BE ON THE ALERT FOR VERY HEAVY RAINS WITH THUNDERSTORMS. HAYES
Special weather statement, Aug 13, 5:00 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 500 PM EDT FRI AUG 13 2004 NHZ004-006-009-132300- BELKNAP NH-NORTHERN CARROLL NH-SOUTHERN CARROLL NH- 500 PM EDT FRI AUG 13 2004 ...THUNDERSTORMS WITH GUSTY WINDS AND VERY HEAVY RAINS WILL AFFECT PORTIONS OF CENTRAL AND NORTHERN NEW HAMPSHIRE THROUGH 615 PM... LOOK FOR SHOWERS AND SCATTERED STRONG THUNDERSTORMS TO AFFECT BELKNAP...CARROLL...GRAFTON AND COOS COUNTY WITH WIND GUSTS TO 40 MPH...AND UP TO 2 INCHES OF RAIN IN LESS THAN 40 MINUTES. OTHER SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION THROUGH EARLY EVENING...WITH GUSTY WINDS AND LOCALLY HEAVY RAINS. HAYES
Local storm report, Aug 13, 5:28 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
528 PM EDT FRI AUG 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG SANBORNTON 43.49N 71.58W
08/13/2004 BELKNAP NH TRAINED SPOTTER
4 TREES DOWN ON STEELE HILL RD, ALSO TREES DOWN ON UPPER
BAY RD.
0440 PM TSTM WND DMG MEREDITH 43.66N 71.50W
08/13/2004 BELKNAP NH FIRE DEPT/RESCUE
MULTIPLE TREES DOWN ACROSS THE TOWN.
&&
AWIPSUSRNearby
Flash Flood Warnings in New Hampshire, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.